Ohio, 2008Winter Storm in Ohio, January 1 to 2, 2008
January 1 to 2, 2008 · NWS CLE · 8 events in 8 counties and zones
An area of low pressure moved northeast into southwest Ohio during the overnight hours of the 1st, then over Lake Erie during the morning hours. Warm air moved over the area intially causing a mix of wintry precipitation in some locations.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $850,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure moved northeast into southwest Ohio during the overnight hours of the 1st, then over Lake Erie during the morning hours. Warm air moved over the area intially causing a mix of wintry precipitation in some locations. However, this wintry mix of precipitation was short lived. Colder air moved in quickly changing the precipitation back to snow during the morning hours of the 1st. The snow eventually tapered off on the morning of the 2nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 1, 3:18 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 1, 3:18 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 AM EST TUE JAN 1 2008
.SYNOPSIS...
A DEEP AREA OF LOW PRESSURE OVER SOUTHEAST MICHIGAN WILL MOVE INTO
CANADA TODAY AND BRING THE FIRST SNOWFALL OF THE NEW YEAR TO MOST
LOCATIONS ACROSS OHIO AND NORTHWEST PENNSYLVANIA. SNOW WILL
GRADUALLY TAPER OFF BY MID WEEK WITH DRY CONDITIONS AND NORMAL
TEMPERATURES EXPECTED THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE CONTINUES TO MOVE EASTWARD THIS MORNING AND AS OF
08Z...WAS LOCATED NEAR DETROIT. IR SATELLITE AND RADAR IMAGERY
CONTINUES TO SHOW THE MAJORITY OF THE PRECIP MOVING INTO MICHIGAN AT
THE MOMENT BUT A DEFORMATION BAND OF MODERATE TO HEAVY SNOW HAS YET
TO WRAP AROUND INTO NW OHIO. TEMPS THIS MORNING AT ALL SITES REMAIN
ABOVE FREEZING AS THE FORECAST AREA IS POSITIONED IN THE WARM SECTOR
OF THE APPROACHING LOW.
TEMPS WILL EVENTUALLY DROP BELOW FREEZING BUT PROBABLY NOT UNTIL
MID-MORNING. THE DEFORMATION BAND WILL SWEEP THROUGH THE AREA THIS
MORNING BUT GIVEN THE FAST SPEED AT WHICH IT WILL MOVE
THROUGH...WILL DOWNGRADE WARNING ACROSS NW OHIO TO AN ADVISORY AND
RUN IT UNTIL 11 AM. THE WRAP-AROUND BAND COULD BE STRONG ENOUGH TO
DROP A QUICK 3-5 INCHES OF SNOW THIS MORNING BUT THIS WOULD LIKELY
BE CONFINED TO AREAS WHERE THE BAND REMAINS NEARLY STATIONARY AS IT
PIVOTS THROUGH. SNOW SHOULD GRADUALLY TAPER OFF THROUGH THE DAY AS
THE PARENT SYSTEM MOVES INTO LOWER ONTARIO.
MEANWHILE FURTHER EAST...SNOW AMOUNTS TODAY WILL GENERALLY BE
BETWEEN 1-3 INCHES WITH ADDITIONAL ACCUMULATION LIKELY AS SNOW
TRANSITIONS TO LAKE EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
850MB TEMPS BEGIN TO DROP OFF AFTER 00Z AND SHOULD REACH -10 TO -12C
BY 12Z WEDNESDAY. SHOULD BEGIN TO SEE LAKE EFFECT SNOW DEVELOP BY
MID EVENING TONIGHT WITH THE PRIMARY AND SECONDARY SNOWBELTS SEEING
THE HEAVIEST ACCUMULATIONS. LAKE HURON FETCH COULD ASSIST IN PUSHING
MEDINA/SUMMIT COUNTIES INTO WARNING CRITERIA AND WILL LEAVE THESE
COUNTIES IN THE WARNING. MEANWHILE PRIMARY SNOWBELT COUNTIES WILL
LIKELY SEE HEAVIEST SNOWFALL TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. DID NOT MAKE MAJOR CHANGES TO SNOW ACCUMS ALTHOUGH AM
SLIGHTLY CONCERNED THAT COLD AIR WILL TAKE LONGER TO ARRIVE THAN
PREVIOUSLY THOUGHT. THIS WOULD DELAY THE ONSET OF THE SNOW UNTIL
EARLY WEDNESDAY MORNING AND CUT BACK SOMEWHAT ON TOTAL SNOW ACCUMS.
WILL ALLOW DAY SHIFT TO RE-EVALUATE START TIME OF LES AND HOW THAT
MIGHT AFFECT ACCUMS TUESDAY NIGHT INTO WEDNESDAY MORNING. STRONG
SURFACE AND UPPER RIDGING BUILDS IN WEDNESDAY NIGHT AND WOULD EXPECT
THE MAJORITY OF THE SNOWFALL TO BE OVER BY THURSDAY MORNING.
AS FOR TEMPS...SHOULD SEE BELOW NORMAL TEMPS THROUGH THE MIDDLE OF
THE WEEK GIVEN NORTHWEST FLOW AND STRONG COLD ADVECTION. DEPENDING
ON HOW MUCH CLEARING WORKS INTO THE WESTERN COUNTIES WEDNESDAY
NIGHT...COULD SEE A VERY COLD NIGHT WEST OF INTERSTATE 71 WITH LOWS
IN THE LOWER SINGLE DIGITS. AT THIS POINT THINK THAT CLOUDS WILL TRY
AND HANG ON THROUGH THURSDAY AFTERNOON AND KEEP TEMPS SLIGHTLY
WARMER THAN PREVIOUS FORECAST. TEMPS THURSDAY NIGHT SHOULD BE
SLIGHTLY WARMER GIVEN WEAK SOUTHERLY WINDS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE BUILDS EAST ACROSS THE AREA THROUGH THE PERIOD
ALLOWING GULF OF MEXICO FLOW TO OPEN UP AND STREAM MOISTURE NORTH
INTO THE AREA AHEAD OF THE NEXT LOW PRESSURE SYSTEM ADVANCING
SOUTHEAST.
WILL CONTINUE THE CHANCE OF RAIN SATURDAY THROUGH MONDAY...MINIMAL
AT BEST AS WEAK UPPER LEVEL SUPPORT IS EXPECTED WITH MINOR SHOTS OF
PVA MOVING NORTHEAST THROUGH THE AREA. WE MAY WIND UP WITH MINIMAL
AMOUNTS OF RAIN UNTIL THE COLD FRONT FINALLY APPROACHES ON TUESDAY.
CURRENT FORECAST TEMPERATURES LOOK REASONABLE SO DID NOT MAKE MUCH
IN THE WAY OF CHANGES THERE.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
MORE ADJUSTMENTS TO TAFS AS LOW APPROACHES. LOW NOW NEAR KFWA AND
SHOULD MOVE OVER THE W END OF LAKE ERIE BY 12Z. MODERATE TO HEAVY
SNOW CONTINUES TO THE NORTH OF THE LOW TRACK. TO THE S...JUST A
PERIOD OF LIGHT RAIN. LOW CONTINUES TO DEEPEN SO EXPECT PRECIP
SHIELD...WHICH IS CURRENTLY LIMITED IN SIZE...TO EXPAND AS LOW
MOVES INTO NORTHERN OHIO. COLD FRONT TRAILING LOW WILL USHER IN
COLDER AIR SO EXPECT MIXED PRECIP TO THE S OF THE LOW TO CHANGE TO
ALL SNOW BY MORNING. CIGS WILL DIP TO LOWER MVFR IF NOT IFR BY
MORNING. AT THE SAME TIME WINDS WILL PICK UP CAUSING MUCH BLOWING.
IFR VSBYS EXPECTED ON AND OFF THE ENTIRE TAF PERIOD. AT SOME
POINT TO DURING THE DAY...THE SYNOPTIC SNOW WILL TRANSITION TO
LAKE EFFECT. SOME OF THE BANDS COULD BE FAIRLY HEAVY DURING THE
AFTERNOON AND EVENING HOURS MAINLY FROM KCLE EAST.
OUTLOOK...
NICE TROUGH AT SURFACE AND ALOFT WILL KEEP SNOW SHOWERS GOING
INTO TUE NGT EVEN AT TOL AND FDY BUT SNOW WILL TRANSITION TO LAKE
EFFECT BY WED MORN AND AFFECT MAINLY CLE YNG AND ERI. SOME MVFR
CEILINGS AND FLURRIES COULD LINGER ELSEWHERE. SURFACE HIGH
PRESSURE WILL BUILD IN ON THURSDAY AND VFR CONDITIONS SHOULD
RETURN FROM WEST TO EAST. VFR CONDITIONS FRIDAY INTO SATURDAY.
RETURN SOUTH FLOW AND EXTENSIVE WARM ADVECTION DEVELOPS OVER THE
WEEKEND AND CLOUDS AND SHOWERS WILL EVENTUALLY DEVELOP WITH MVFR
CONDITIONS LIKELY DEVELOPING ESPECIALLY DURING SHOWERS.
&&
.MARINE...
LOW PRESSURE SYSTEM MOVING NORTHEAST UP THE LAKE WILL ALLOW WINDS AT
925 MB TO MIX DOWN TO THE SURFACE TODAY AND REACH GALES BETWEEN
ABOUT 10 AM AND 7 PM THIS EVENING. WINDS DIMINISH OVERNIGHT AND
SHOULD REMAIN BELOW GALES THROUGH THE END OF THE PERIOD. SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED AFTER GALES SUBSIDE TONIGHT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR OHZ011>014-
020>023-089.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
OHZ003-006>010-017>019.
PA...WINTER STORM WARNING UNTIL 7 PM EST WEDNESDAY FOR PAZ001>003.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING
FOR LEZ061-142>149-162>169.
&&
SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LOMBARDY
AVIATION...KUBINA
MARINE...LOMBARDYHazardous weather outlook, Dec 31, 10:18 PM EST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1018 PM EST MON DEC 31 2007
OHZ009-010-019-020330-
ERIE OH-LORAIN-HURON-
1018 PM EST MON DEC 31 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ027>033-036>038-047-020330-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
1018 PM EST MON DEC 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ020>023-020330-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-
1018 PM EST MON DEC 31 2007
...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ011>014-089-PAZ001>003-020330-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1018 PM EST MON DEC 31 2007
...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 7 PM EST
WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>145-162>165-020330-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
1018 PM EST MON DEC 31 2007
...GALE WARNING IN EFFECT FROM 4 AM TUESDAY TO 10 AM EST WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING
FREEZING SPRAY COULD DEVELOP TUESDAY THROUGH WEDNESDAY AS WINDS
INCREASE TO 25 TO 30 KNOTS BEHIND AN ARCTIC COLD FRONT.
LAKE EFFECT SNOW SQUALLS ARE EXPECTED TO DEVELOP TUESDAY INTO
WEDNESDAY ON THE LAKE AND THEY WILL REDUCE VISIBILITIES TO NEAR
ZERO AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-146>149-166>169-020330-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1018 PM EST MON DEC 31 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A GALE WARNING MAY BE NEEDED TUESDAY.
FREEZING SPRAY COULD DEVELOP TUESDAY THROUGH WEDNESDAY AS WINDS
INCREASE TO 25 TO 30 KNOTS BEHIND AN ARCTIC COLD FRONT.
LAKE EFFECT SNOW SQUALLS ARE EXPECTED TO DEVELOP TUESDAY INTO
WEDNESDAY ON THE LAKE AND THEY WILL REDUCE VISIBILITIES TO NEAR
ZERO AT TIMES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ017-018-020330-
HANCOCK-SENECA-
1018 PM EST MON DEC 31 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ003-006>008-020330-
LUCAS-WOOD-OTTAWA-SANDUSKY-
1018 PM EST MON DEC 31 2007
...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Cuyahoga
- When
- January 1, 5:00 AM EST to January 2, 3:00 AM EST
- Where
- Cuyahoga forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.479, -81.678 (the zone’s center; the record gives no point)
Snow began during the early morning hours of the 1st, and continued through the entire day. By the evening of the 1st, snowfall amounts varied widely from 9.0 inches in Solon to only 1.2 inches in Lakewood. Many locations across the area received between 2 and 5 inches on average. At Cleveland Hopkins Airport, snowfall was moderate during the evening hours when visibilities dropped down to a half mile at times. Also, winds gusted between 30 and 35 mph during the afternoon, and there was even a report of thundersnow from a snow spotter in Euclid during the evening hours.
The snow continued through the evening and didn't taper off until the early morning hours of the 2nd. By the morning, snowfall reports showed that as much as 10.0 inches fell across the area. Twenty four hour reports ending on the morning of the 2nd indicate that 12.9 inches of snow fell in Solon, 12.0 inches in Lyndhurst, 11.8 inches in Broadview Heights, and 7.9 inches fell at Cleveland Hopkins Airport. Many accidents were reported during the snowfall.
Winter Storm, Geauga
- When
- January 1, 6:00 AM EST to January 2, 7:00 AM EST
- Where
- Geauga forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.500, -81.179 (the zone’s center; the record gives no point)
Snow began across the area during the early morning hours of the 1st and continued through the day. During the afternoon hours, the snow was moderate to heavy at times. By evening, as much as 12.0 inches was measured by a snow spotter in Newbury, and 7.8 inches in Chardon. The snow continued overnight and tapered off around daybreak on the 2nd. Twenty four hour totals include 14.2 inches in Chagrin Falls, 9.1 inches in Thompson, 12 inches in Chardon, and 12.1 inches in Claridon Township. Many accidents were reported across the area during this event.
Winter Storm, Lake
- When
- January 1, 6:00 AM EST to January 2, 5:00 AM EST
- Where
- Lake forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.714, -81.245 (the zone’s center; the record gives no point)
Snow began during the early morning hours of the 1st and continued through the day. During the afternoon hours, the snowfall was moderate at times with visibilities dropping down to a half mile. By evening, snow spotter reports include 8.0 inches in Kirtland, 6.5 inches in Concord Township, and 6.2 inches in Painesville Township. The snow continued overnight and tapered off during the morning of the 2nd. Snow accumulations were light overnight with only at most a few inches reported during the morning of the 2nd. Snowfall totals for this event include 9.1 inches in Kirtland, 7.0 inches in Concord Township, and 5.8 inches in Madison. Many accidents were reported across the area during the afternoon and overnight hours of the 1st into the 2nd.
Winter Storm, Ashtabula Lakeshore
- When
- January 1, 6:00 AM EST to January 2, 6:00 AM EST
- Where
- Ashtabula Lakeshore forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Snow began during the morning hours of the 1st and continued through the day. The snow was moderate to heavy at times with visibilities less than a half mile. By evening Saybrook already picked up 6.0 inches, while Ashtabula measured 4.5 inches. The snow continued overnight and ended during the early morning hours of the 2nd. Snowfall accumulations ranged around 6 inches near the lakeshore with most of the snow falling during the afternoon and evening hours of the 1st. Many accidents were reported through much of the day on the 1st.
Winter Storm, Summit
- When
- January 1, 7:00 AM EST to January 2, 6:00 AM EST
- Where
- Summit forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 41.126, -81.532 (the zone’s center; the record gives no point)
Snow began during the morning hours of the 1st, and continued through the entire day. By evening, as much as 6.0 inches of snow fell in Twinsburg, and 4.5 inches in Richfield. The snow continued during the overnight hours into the 2nd, and tapered off by around daybreak on the 2nd. Highway departments across northern portions of the county reported widespread amounts of at least six inches by around midnight on the 2nd. Twenty four hour totals from the morning of the 1st until the morning of the 2nd include 9.5 inches in Twinsburg and Richfield. Snowfall amounts across the southern half of the county were less, with amounts ranging between 1 and 3 inches. Many accidents were reported with this event, especially across northern portions of the county.
Winter Storm, Portage
- When
- January 1, 7:00 AM EST to January 2, 5:00 AM EST
- Where
- Portage forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.168, -81.197 (the zone’s center; the record gives no point)
Snow began during the morning hours of the 1st, and continued through the entire day. Snow during the afternoon hours was moderate at times, and by evening a snow spotter in Hiram already reported 9.5 inches. Law enforcement in cities and towns across northern portions of the county reported between 4 and 7 inches during the late evening hours of the 1st. The snow continued overnight and tapered off around daybreak on the 2nd. A twenty four hour total ending on the morning of the 2nd in Hiram was 12.3 inches. Many other communities across the northern half of the county measured at least 8 inches for this event. Many accidents were reported across the area.
Winter Storm, Ashtabula
- When
- January 1, 7:00 AM EST to January 2, 2:00 AM EST
- Where
- Ashtabula forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.896, -80.759 (the zone’s center; the record gives no point)
Snow began across the area during the morning hours of the 1st, and continued through the entire day. The snow was moderate to heavy at times across the area during the afternoon hours. For a little more than an hour during the afternoon heavy snow was reported at Ashtabula County Airport with visibilities at one quarter of a mile. By evening, snow spotter already reported 10.5 inches in Pierpont, 8.0 inches in Windsor, and 4.0 inches in Dorsett. The snow continued into the overnight hours and tapered off during the early morning of the 2nd. Snowfall reports that morning brought the total snowfall in Pierpont to 14.0 inches, 8.3 in Windsor, and 7.0 inches in Dorsett. Many accidents were reported from this event.
Winter Storm, Trumbull
- When
- January 1, 8:00 AM EST to January 2, 4:00 AM EST
- Where
- Trumbull forecast zone
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Snow began during the morning hours of the 1st and continued through the day. The precipitation began with a wintry mix of freezing rain, snow and sleet, but quickly changed over to all snow by mid morning. During the afternoon and evening hours snow was moderate to heavy with visibilities dropping to around a quarter mile at times. By the evening snow spotters reported 4.0 inches in Champion and Mesopotamia. Reports during the late evening hours from highway departments indicate that between 6 and 10 inches of snow fell during the day on the 1st. The snow continued overnight, and by the morning of the 2nd snowfall totals ranged between 6 and 12 inches. Many accidents were reported during the day on the 1st through the overnight hours into the 2nd.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche and High Wind in Washington, January 1, 20082 deaths · $50,000 · 70 kt wind · 5 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 2 injured · 9 events
- Winter Storm in Indiana, January 1 to 2, 20082 deaths · 10 events
- Winter Storm in Pennsylvania, January 1 to 2, 2008$460,000 · 3 events
- Winter Storm in Vermont, January 1 to 2, 2008$70,000 · 10 events
- High Wind in California, January 1, 2008$100,000 · 57 kt wind · 2 events
- Drought in Alabama, January 1 to 31, 200839 events
- Winter Storm in New York, January 1 to 2, 2008$40,000 · 6 events
- Drought in North Carolina, January 1 to 31, 200834 events
- Winter Weather in Vermont, January 1 to 2, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, January 1 to 2, 200828 events
- Winter Weather in Ohio, January 1 to 2, 200826 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71856, 71868, 71872, 72485, 71857, 71859, 72480, 71885.